Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Can stopping intake of Cefdinir and Z pack for 2 days cause itching in fingers and palms ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions

I am a 45 year old male, 5"9"I was taking prescribed cefdinir for a chest infection. I was on a z pack prior to this for the same concern (chest infection, with chronic cough) I have been off the drug for 2 days. I started getting an itch on both pointer fingers first, then it moved to my palms. There is no obvious rash or bumps on my hands. The itching feels like it is XXXXXXX in my skin. can this be a drug interaction? I do not have any itching elswhere on my body.I have never had this happen before.

My medical history includes; allergies (food, hay fever) broncitus, cholesterol (I take prescribed lovaza for that)

Thank you

My diet has been consistant,
Posted Thu, 26 Apr 2012 in General Health
Follow-up: Can stopping intake of Cefdinir and Z pack for 2 days cause itching in fingers and palms ? 7 minutes later
Also, I have tried cortizone cream 1% for the itch, it does not seem to help.
Answered by Dr. Rakhi Tayal 14 minutes later

Thanks for writing to us.

Both the drugs cefdinir and Z pack are safe and have tendency of minimal side effects and interactions. The itch you are having is not likely to be due to the drugs you took for infection.

As cortizone cream is not helpful so they are less likely to be drug related or allergic or immunologic in origin.
Your symptoms are suggestive of three main possibilities-
1. Scabies- it is a bug infestation and the main symptom is itching. An examination by dermatologist will help in the diagnosis.Recurrence is common if not treated properly.
2. Fungal infection- may be ringworm. Needs anti fungal drugs for treatment.
3. Eczema- Again itching, dryness and red spots appear due to itching. An examination from your dermatologist will confirm the diagnosis and will prescribe the drugs best for you.Many a times it has got a seasonal association also.

Meanwhile you can apply calamine lotion and an antiseptic cream on the area for symptomatic relief.
You can also take Benadryl or Actifed orally for the itching.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor